Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 22, 2017, 6:39 PM CDT for Jackson County, Mississippi. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 23, 2017, 1:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, MS
The radar
The Mobile radar (KMOB), 54 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.6
The text
As transmitted.
353
WGUS54 KLIX 222339
FFWLIX
MSC059-230245-
/O.NEW.KLIX.FF.W.0015.170622T2339Z-170623T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
639 PM CDT THU JUN 22 2017
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Central Jackson County in southern Mississippi...
* Until 945 PM CDT
* At 639 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Wade, Gulf Hills,
Hurley, Vancleave, Gulf Park Estates, Hickory Hills and Big Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3032 8859 3034 8865 3032 8872 3032 8874
3035 8879 3033 8882 3035 8887 3036 8887
3073 8868 3073 8843
$$
MJH4 follow-up statements
047
WGUS74 KLIX 230141
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
841 PM CDT THU JUN 22 2017
MSC059-230245-
/O.CON.KLIX.FF.W.0015.000000T0000Z-170623T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson MS-
841 PM CDT THU JUN 22 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
CENTRAL JACKSON COUNTY...
At 838 PM CDT, Doppler radar indicated that another round of
thunderstorms producing heavy rain is about to move across the
warned area. Up to a foot rain has already fallen in portions
of Jackson County. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Wade, Gulf Hills,
Hurley, Vancleave, Gulf Park Estates, Hickory Hills and Big Point.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3032 8859 3034 8865 3032 8872 3032 8874
3035 8879 3033 8882 3035 8887 3036 8887
3073 8868 3073 8843
$$290
WGUS54 KLIX 230228
FFWLIX
MSC059-230445-
/O.EXT.KLIX.FF.W.0015.000000T0000Z-170623T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
928 PM CDT THU JUN 22 2017
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
Central Jackson County in southern Mississippi...
* Until 1145 PM CDT
* At 927 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Wade, Gulf Hills,
Hurley, Vancleave, Gulf Park Estates, Hickory Hills and Big Point.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3032 8859 3034 8865 3032 8872 3032 8874
3035 8879 3033 8882 3035 8887 3036 8887
3073 8868 3073 8843
$$002
WGUS54 KLIX 230429
FFWLIX
MSC059-230645-
/O.EXT.KLIX.FF.W.0015.000000T0000Z-170623T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1129 PM CDT THU JUN 22 2017
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
Central Jackson County in southern Mississippi...
* Until 145 AM CDT
* At 1127 PM CDT, Doppler radar indicated thunderstorms continue to
produce heavy rain across Jackson County. As much as one foot of
rain has already fallen in some locations. Flash flooding is
already occurring.
* Some locations that will experience flooding include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Wade, Gulf Hills,
Hurley, Vancleave, Gulf Park Estates, Hickory Hills and Big Point.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3032 8859 3034 8865 3032 8872 3032 8874
3035 8879 3033 8882 3035 8887 3036 8887
3073 8868 3073 8843
$$050
WGUS74 KLIX 230642
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
142 AM CDT FRI JUN 23 2017
MSC059-230651-
/O.EXP.KLIX.FF.W.0015.000000T0000Z-170623T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson MS-
142 AM CDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR CENTRAL JACKSON COUNTY WILL EXPIRE AT
145 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3032 8859 3034 8865 3032 8872 3032 8874
3035 8879 3033 8882 3035 8887 3036 8887
3073 8868 3073 8843
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:57 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 22, 3:57 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
357 PM CDT Thu Jun 22 2017
.DISCUSSION...We are beginning to wind down now from now Tropical
Depression Cindy. With that it was a windy day today across the
region with numerous locations gusting to and a few even over 40
mph. That band of heavy rain did develop over coastal MS early this
morning and led to flash flooding, mainly in Jackson county.
Otherwise we have seen a few weaker bands of convection and then
mostly scattered showers late this afternoon. Some storms did
exhibit rotation and a few tornado warnings were issued early and we
have unconfirmed reports of a possible funnel cloud or even tornado
in St Helena parish.
As for the next few days rain chances will still be above normal. TD
Cindy will continue to move north finally becoming absorbed in the
main flow Friday. As this occurs the L/W trough will amplify
eventually sending a weak front into the region Sunday. Ahead and
along this boundary, along with daytime heating, will combine with
the left over moisture from Cindy and lead to decent rain chances
each day through Sunday. The boundary should stall around the coast
overnight Sunday or early Monday. There may be just enough push to
get some drier air in here Monday and Tuesday but at the least the
deeper moisture should be pushed south and with that lower rain
chances Monday but more so Tuesday and Wednesday. As for
temperatures, we should remain warm and humid through at least
Saturday. if convection fires early in the day then extensive cloud
cover and rain could help keep the region cooler than the expected
upper 80s to near 90 that we have forecast. We could be just a tad
cooler Sunday and Monday but a lot will depend on strength and
timing of the front.
With respect to hazardous impacts. We will allow the flash flood
watch to expire at 7pm. There is still a small risk of a few more
thin bands of heavy rain but the biggest concern for any additional
flooding would be over coastal MS, mainly Harrison and Jackson
County. The coastal flood advisory will continue into tomorrow. Even
though tides at most locations have come down from their peak the
strong southerly winds and one more tide cycle will continue to lead
to some minor coastal flooding. Conditions should really begin to
improve tomorrow around midday and during the afternoon. Last is the
tornado watch which is in effect till 3z. If convection really
begins to taper off with no redevelopment in site we may cancel this
early. /CAB/
&&
.AVIATION...Ceilings have generally improved to about 3500 feet,
though some lowering is expected again tonight. Visibilities
prevailing 6 miles except for early this afternoon where a broken
band of heavy rain is near BTR, MCB, and HDC terminals visibility
around 3 miles is possible. Winds will remain gusty from the south
with gusts over 20 knots expected through the early evening hours.
Winds then drop tonight except for more coastal terminals MSY,
NEW, ASD, GPT, and HUM. /AK/
&&
.MARINE...Even with Tropical Depression Cindy moving away and
weakening we will still deal with very strong southerly winds. All
of the coastal waters will remain in the SCY until tomorrow
afternoon. By that time winds should relax enough over much of the
area allowing the hazardous conditions to come to an end. Winds will
continue to weaken heading into the weekend as the weak front
approaches. The boundary will stall along the coast or possibly just
into the coastal waters. As this happens winds will likely be a
little more chaotic controlled more by diurnal shifts. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...Yellow.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring River flooding
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 87 74 87 / 40 60 40 70
BTR 77 89 75 89 / 40 60 40 60
ASD 78 88 77 89 / 60 50 20 50
MSY 78 88 77 90 / 50 50 20 50
GPT 79 87 78 88 / 70 40 20 40
PQL 77 87 76 88 / 60 20 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ034>037-039-
040-046>050-056>072.
Coastal Flood Advisory until 4 PM CDT Friday for LAZ040-050-058-
060>062-064-066>070-072.
GM...Small Craft Advisory until 4 PM CDT Friday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 4 PM CDT Friday for MSZ080>082.
GM...Small Craft Advisory until 4 PM CDT Friday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&
CABHazardous weather outlook, Jun 22, 4:04 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 404 PM CDT Thu Jun 22 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-230915- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 404 PM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch remains in effect for the area through the remainder of the afternoon. A few small bands of showers could still lead to a quick 1 to 2 inches of rain with one or two locations possibly seeing higher amounts. Due to already saturated soils, flash flooding will remain a concern due to these rainbands. Main concern would be if this rain falls over coastal Mississippi especially Harrison and Jackson Counties. A Coastal Flood Advisory remains in effect for all of coastal Southeast Louisiana including around Lake Pontchartrain and Maurepas, and all of coastal Mississippi through tonight. Persistent onshore winds of over 20 mph will keep tides elevated 1 to 3 feet above normal. Minor coastal flooding issues will persist through tonight for areas outside of the hurricane protection system. Expect low lying coastal roads to be most impacted by this coastal flooding. A Slight Risk of severe weather exists across the entire area today and tonight. Any severe weather will primarily be in the form of tornadoes from the rainbands associated with Tropical Depression Cindy. Strong onshore winds of 20 to 30 knots and very rough seas of up to 12 feet will continue in the coastal waters through tonight. Small Craft Advisories are in effect for all of the waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories will remain in effect through Friday afternoon for all of the coastal waters due to continued onshore flow of 20 to 25 knots and seas of up to 8 feet. Conditions should improve by Friday evening as winds fall below 20 knots. The onshore winds will allow some tidal flooding to persist through tomorrow afternoon. Tide levels should gradually fall through the day as winds decrease. A low risk of hazardous weather exists from Friday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested through Friday. Please relay any reports of flooding or damage. CAB
In the hours before
Special weather statement, Jun 22, 12:59 PM CDT, 5 hours 40 minutes before
Special Weather Statement National Weather Service New Orleans LA 1259 PM CDT THU JUN 22 2017 MSZ070-221845- Pike- 1259 PM CDT THU JUN 22 2017 ...A STRONG THUNDERSTORMS WILL AFFECT PIKE COUNTY... At 1258 PM CDT, strong thunderstorms were located over Summit, or over Mccomb, moving north at 30 mph. Winds in excess of 40 mph and half inch hail are possible with these storms. Locations impacted include... Mccomb, Magnolia, Summit and Mccomb Airport. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in New Orleans. A tornado watch remains in effect until 100 PM CDT for southern Mississippi. LAT...LON 3105 9037 3104 9055 3135 9055 3135 9029 TIME...MOT...LOC 1758Z 191DEG 24KT 3127 9046 MJH
Local storm report, Jun 22, 2:07 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
207 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD SE GULF PARK ESTATES 30.38N 88.76W
06/22/2017 JACKSON MS BROADCAST MEDIA
FLOODED STREETS IMPASSABLE TO VEHICLES AND A SMALL
SUBDIVISON STREET WASHED OUT IN THE GULF PARK ESTATES
AREA. TIME ESTIMATED BY RADAR.
&&
AKLocal storm report, Jun 22, 4:01 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD 6 N BILOXI 30.50N 88.93W
06/22/2017 HARRISON MS BROADCAST MEDIA
TWO PEOPLE WERE RESCUED FROM A VEHICLE STRANDED IN RIVER
FLOODING ALONG RIVER BLUFF ROAD FROM THE TCHOUTACABOUFFA
RIVER IN DIBERVILLE. THE ROADS IN THE AREA WERE CLOSED TO
TRAFFIC. TIME IS APPROXIMATE.
&&
AKLocal storm report, Jun 22, 4:38 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 2 NNE VANCLEAVE 30.57N 88.65W
06/22/2017 JACKSON MS BROADCAST MEDIA
WATER OVER MCGREGOR ROAD... IMPASSABLE TO VEHICLES. TIME
IS APPROXIMATE.
&&
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:34 PM CDT | River Flood Warning | LIX | Harrison | 61 hr |
| Jun 22, 5:02 AM CDT | Flash Flood Warning | LIX | Jackson | 4 hr |
| Jun 22, 7:24 AM CDT | Special Weather Statement | LIX | Jackson | 36 min |
| Jun 22, 9:06 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Jun 22, 12:25 PM CDT | Tornado Warning | LIX | Amite, Pike | 20 min |
| Jun 22, 12:59 PM CDT | Special Weather Statement | LIX | Pike | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.